Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 85, NWS Louisville, KY

June 13, 2008Hancock County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 13, 2008, 3:28 PM CDT for Hancock County, Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2008, 3:28 PM CDT (20:28 UTC)
Expired
Jun 13, 2008, 4:00 PM CDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Hancock County, KY

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:46 PM CDTHAIL 0.751 W Pellville, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:48 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 132028
SVRLMK
KYC091-132100-
/O.NEW.KLMK.SV.W.0085.080613T2028Z-080613T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HANCOCK COUNTY IN NORTHWEST KENTUCKY...

* UNTIL 400 PM CDT...

* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8       
  MILES SOUTH OF HAWESVILLE..AND MOVING EAST AT 20 MPH. LOCALLY HEAVY
  RAINFALL WILL ALSO OCCUR WITH THIS THUNDERSTORM. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF HAWESVILLE BY 335 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL
INDIANA AND NORTHERN KENTUCKY.

LAT...LON 3774 8685 3781 8685 3782 8692 3786 8693
      3795 8679 3789 8674 3790 8670 3783 8666
      3782 8668 3776 8667 3772 8681
TIME...MOT...LOC 2028Z 259DEG 18KT 3778 8678

$$
1 follow-up statement
000 
WWUS53 KLMK 132042
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
442 PM EDT FRI JUN 13 2008

KYC091-132100-
/O.CON.KLMK.SV.W.0085.000000T0000Z-080613T2100Z/
HANCOCK KY-
342 PM CDT FRI JUN 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL HANCOCK COUNTY...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR PELLVILLE...OR ABOUT 17 MILES SOUTHEAST 
OF ROCKPORT...MOVING EAST AT 21 MPH. MODERATE TO HEAVY RAINFALL WILL 
OCCUR WITH THIS THUNDERSTORM AS IT MOVES THROUGH HANCOCK COUNTY. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PATESVILLE BY 350 PM CDT...
  DUKES BY 355 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTH CENTRAL INDIANA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL
INDIANA AND NORTHERN KENTUCKY.

LAT...LON 3773 8683 3775 8685 3779 8684 3785 8688
      3790 8673 3789 8670 3786 8667 3782 8668
      3776 8667 3772 8681
TIME...MOT...LOC 2042Z 256DEG 18KT 3776 8677

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:12 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 13, 2:12 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 PM EDT FRI JUN 13 2008

.SHORT TERM (TONIGHT AND SATURDAY)...

VERY MOIST AIRMASS IN PLACE AHEAD OF APPROACHING FRONTAL BOUNDARY
AND NUMEROUS SHOWERS AND STORMS HAVE DEVELOPED ACROSS THE CWA. PWATS
ARE NEARING TWO INCHES...SO VERY EFFICIENT RAINFALL PRODUCING STORMS
ARE THE MAIN THREAT. A SECONDARY THREAT WITH THE STORMS WOULD BE
ISOLATED WET MICROBURSTS BUT ACTIVITY LOOKS TO BE WANING AT THE
MOMENT THOUGH IT WILL CONTINUE. CONVECTION IS ALIGNED ROUGHLY ALONG
1-65 AND WILL AFFECT POINTS THERE AND EASTWARD. MAIN FOCUS WILL
SWITCH TO FRONTAL CONVECTION.

NUMEROUS SHOWERS AND STORMS HAVE ALREADY DEVELOPED ALONG THE FRONTAL
BOUNDARY TO THE WEST. EVEN THOUGH OUR ATMOSPHERE IS WORKED OVER FROM
CURRENT CONVECTION...BREAKS IN THE CLOUDS ARE SEEN AHEAD OF THIS SO
SOME RECOVERY WILL TAKE PLACE. THUS THINK THE LINE WILL HOLD
TOGETHER TONIGHT WITH ISOLATED DAMAGING WINDS AND TORRENTIAL RAINS
AGAIN BEING THE MAIN THREATS. THE BEST CHANCE WILL BE ACROSS
NORTHERN KY AND SOUTHERN IN...ESPECIALLY WEST OF 65 WHERE THE MOST
RECOVERY WILL TAKE PLACE. ONE TO TWO INCHES OF RAINFALL MAY BE
POSSIBLE ESPECIALLY FOR OUR INDIANA COUNTIES OVERNIGHT. LOWS
OVERNIGHT WILL BE IN THE 60S TO AROUND 70.

DID NOT MAKE TOO MANY CHANGES TO THE SATURDAY FORECAST. FRONTAL
BOUNDARY SHOULD BE ALIGNED THROUGH THE MIDDLE OF THE CWA BY 12Z
SATURDAY. SHOWERS AND STORMS SHOULD BE ONGOING ALONG AND AHEAD OF
THE FRONT. CLEARING WILL TAKE PLACE AND DRIER AIR WILL FILTER IN
BEHIND THE FRONT WITH PLEASANT CONDITIONS SETTLING IN FOR THE SECOND
HALF OF SATURDAY. HOWEVER THE BLUEGRASS REGION MAY BE SLOWER TO
CLEAR. HIGHS TOMORROW WILL BE IN THE LOW 80S.

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

RELATIVELY QUIET EXTENDED PERIOD EXPECTED WITH TEMPERATURES NEAR
NORMAL AND ONLY SLIGHT CHANCES FOR THUNDERSTORMS SUNDAY NIGHT
THROUGH MONDAY NIGHT.

SATURDAY NIGHT THROUGH MONDAY NIGHT...

COLD FRONT WILL MOVE ACROSS THE CWA (COUNTY WARNING AREA) ON
SATURDAY RETURNING TEMPERATURES TO MORE SEASONAL VALUES WITH HIGHS
IN THE LOW TO MID 80S. THUNDERSTORMS SHOULD COME TO AN END BEFORE
SATURDAY NIGHT SO KEPT SAT NIGHT DRY. ANOTHER SHORT WAVE DISTURBANCE
WILL TRACK ACROSS THE CWA SUNDAY NIGHT INTO MONDAY BRINGING ANOTHER
CHANCE FOR THUNDERSTORMS AND A REINFORCING SHOT OF A COOLER AND
DRIER AIRMASS.

TUESDAY THROUGH FRIDAY...

DRY NORTHWEST FLOW WILL PERSIST OVER THE CWA THROUGH THE REMAINDER
OF THE PERIOD KEEPING CONDITIONS DRY AND TEMPERATURES NEAR NORMAL
WITH HIGHS IN THE 80S AND LOWS FROM THE MID 60S TO LOW 70S.

&&

.AVIATION (18Z TAFS)...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE DEVELOPING ALONG A RESIDUAL
OUTFLOW BOUNDARY WEST OF A LINE FROM IND TO BWG. AMPLE GULF MOISTURE
WILL HELP INCREASE THE COVERAGE OF THESE STORMS SO WILL BE INSERTING
TSRA INTO BWG AND SDF TAFS NOW. STILL THINK IT WILL BE A FEW HOURS
BEFORE ANYTHING OCCURS AT THE LEX TERMINAL BUT WILL AT LEAST HAVE
VCSH OR VCTS THERE AS WELL. ANY STORM WOULD PRODUCE 1-2SM VSBYS WITH
GUSTY WINDS TO 30 KTS OR MORE BUT WILL NOT INCLUDE IN THE
TAFS/TEMPOS.

OFF AND ON SHOWERS/STORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS AS A COLD FRONT APPROACHES FROM THE WEST. PRECIP MAY
END AS EARLY AS 12Z SATURDAY AT BWG AND SDF...BUT WILL CONTINUE AT
LEX THEREAFTER.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM....AL
LONG TERM.....LS
AVIATION......AL
Hazardous weather outlook, Jun 13, 2:47 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
347 PM EDT FRI JUN 13 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-142000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
347 PM EDT FRI JUN 13 2008 /247 PM CDT FRI JUN 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND OVERNIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE REGION
AHEAD OF AN APPROACHING FRONTAL BOUNDARY. HOWEVER ALONG THE COLD
FRONT...MORE NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE
REGION THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE
STORMS COULD BE SEVERE...WITH DAMAGING WINDS BEING THE MAIN
THREAT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS SOUTH-
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY WHERE A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 9PM EDT. OTHERWISE...ALL
STORMS WILL PRODUCE TORRENTIAL RAINFALL AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO SATURDAY WITH
THUNDERSTORMS ENDING FROM THE NORTHWEST AS A COLD FRONT CROSSES THE
AREA. GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT AS A SECOND COLD FRONT MOVES ACROSS THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HIGH WINDS OR HEAVY
RAINFALL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY.

AL/LS

In the hours before

Special weather statement, Jun 13, 10:59 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EDT FRI JUN 13 2008

INZ076-077-083-084-089-KYZ023>026-131645-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-MEADE-OHIO-ORANGE-PERRY-
WASHINGTON-
1159 AM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL...

AT 1157 AM EDT/1057 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM PAOLI INDIANA TO
HANCOCK COUNTY KENTUCKY...MOVING NORTHEAST AT 32 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL AFFECT SOUTH-CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY WEST OF INTERSTATE 65 OVER THE NEXT HOUR.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

AL
Special weather statement, Jun 13, 11:44 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1244 PM EDT FRI JUN 13 2008

INZ076-077-084-089>092-KYZ023>027-131745-
BRECKINRIDGE-CLARK-CRAWFORD-FLOYD-GRAYSON-HANCOCK-HARRISON-MEADE-
OHIO-ORANGE-PERRY-WASHINGTON-
1244 PM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINS...

AT 1241 PM EDT/1141 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF SALEM TO 14 MILES NORTHWEST OF BRANDENBURG TO 9 MILES
NORTHEAST OF HARTFORD...OR ALONG A LINE EXTENDING FROM 21 MILES
SOUTHEAST OF BEDFORD TO 36 MILES WEST OF LOUISVILLE TO 25 MILES
NORTHEAST OF CENTRAL CITY...AND MOVING NORTHEAST AT 31 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 MPH
ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL AFFECT THE TOWNS OF HARDINSBURG...CORYDON...
BRANDENBURG...ENGLISH AND SURROUNDING COMMUNITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS LINE OF STORMS. EXPECT
PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND
TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

AL
Special weather statement, Jun 13, 12:49 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
149 PM EDT FRI JUN 13 2008

INZ077>079-090>092-KYZ024-025-027>033-053-061>063-071-074-131845-
BARREN-BRECKINRIDGE-BULLITT-BUTLER-CLARK-EDMONSON-FLOYD-GRAYSON-
HARDIN-HARRISON-HART-HENRY-JEFFERSON-LARUE-MEADE-OLDHAM-SCOTT-
TRIMBLE-WARREN-WASHINGTON-
149 PM EDT FRI JUN 13 2008

...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY...

AT 145 PM EDT/1245 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF VERNON TO 7 MILES NORTHEAST OF BRANDENBURG TO 7 MILES
SOUTH OF BOWLING GREEN...OR ALONG A LINE EXTENDING FROM 21 MILES EAST
OF SEYMOUR TO 22 MILES SOUTHWEST OF LOUISVILLE TO 7 MILES SOUTH OF
BOWLING GREEN...AND MOVING EAST AT 26 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BROWNSVILLE BY 1255 PM CDT.
  NEAR NEW ALBANY BY 200 PM EDT.
  NEAR WEST POINT BY 205 PM EDT.
  NEAR VALLEY STATION BY 210 PM EDT.
  NEAR JEFFERSONVILLE BY 215 PM EDT.
  NEAR MADISON BY 220 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CMC
Local storm report, Jun 13, 1:23 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             BEDFORD                 38.59N 85.32W
06/13/2008  E0.75 INCH       TRIMBLE            KY   EMERGENCY MNGR

&&

CMC
Special weather statement, Jun 13, 2:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT FRI JUN 13 2008

KYZ027-061-062-070>072-132200-
GRAYSON KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN
249 PM CDT FRI JUN 13 2008

...THUNDERSTORMS OVER PORTIONS SOUTH CENTRAL KENTUCKY...

SLOW MOVING THUNDERSTORMS WILL BRING DANGEROUS LIGHTNING...PERIODS
OF MODERATE TO HEAVY RAINFALL AND GUSTY WINDS TO PORTIONS OF SOUTH
CENTRAL KENTUCKY THROUGH 6 PM CDT.
Special weather statement, Jun 13, 3:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT FRI JUN 13 2008

KYZ023-026-132230-
HANCOCK KY-OHIO KY-
INCLUDING THE CITIES OF...HAWESVILLE...BEAVER DAM
317 PM CDT FRI JUN 13 2008

...STRONG THUNDERSTORM TO MOVE OVER HANCOCK AND NORTHERN OHIO COUNTIES...

A STRONG THUNDERSTORM WILL MOVE THROUGH HANCOCK AND EXTREME
NORTHERN OHIO COUNTY OVER THE NEXT HOUR OR SO. THIS STORM WILL
BRING FREQUENT DANGEROUS LIGHTNING...PERIODS OF MODERATE TO HEAVY
RAINFALL...SMALL HAIL AND GUSTY WINDS TO 40 MPH. THIS STORM WILL
BE SLOW MOVING...SO SOME LOCATIONS WILL LIKELY SEE OVER AN INCH
OF RAINFALL IS A SHORT PERIOD OF TIME WITH THIS STORM.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:53 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson37 min
Jun 13, 3:33 PM CDTSevere Thunderstorm WarningLMKFayette, Jessamine27 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock35 min
Jun 13, 3:59 PM CDTSevere Thunderstorm WarningLMKBourbon, Fayette31 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningLMKEdmonson, Hart25 min
Jun 13, 4:22 PM CDTSevere Thunderstorm WarningLMKBreckinridge23 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Metcalfe43 min
Jun 13, 4:50 PM CDTAreal Flood AdvisoryLMKButler, Hancock, Logan, Ohio6 hr
Jun 13, 5:22 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.